Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@jakedduck1

@linamend
Obviously I forgot that fact. What does your doctor say to do? Did you ask them
Jake

Jump to this post

Of course I asked my primary care physician, my internist, my neurologist, and my psychiatrist. It was an hysterical round-robin of: "That's not my expertise, ask so & so". Losers. All of them. After a bunch of "Tsk, tsk, never heard of that happening to anyone before…" I presented all 4 of them w PubMed literature from NIH (where I worked in 1980s w Anthony Fauci).
That got me nowhere, except for offers to change my Rx….have I mentioned they're LOSERS?!

REPLY
@linamend

Of course I asked my primary care physician, my internist, my neurologist, and my psychiatrist. It was an hysterical round-robin of: "That's not my expertise, ask so & so". Losers. All of them. After a bunch of "Tsk, tsk, never heard of that happening to anyone before…" I presented all 4 of them w PubMed literature from NIH (where I worked in 1980s w Anthony Fauci).
That got me nowhere, except for offers to change my Rx….have I mentioned they're LOSERS?!

Jump to this post

You’re correct. Most are MAJOR losers. You’re certainly not alone in this battle.

REPLY
@jakedduck1

@linamend
As @sears says your life isn’t ruined although that's a choice you'll have to make.
If you don't want to be bothered with the taper process you can get a prescription from your doctor, preferably a 10% cut every 14-21 days. Then take it to a compounding pharmacy and they will do all the detail work for you.
Jake

Jump to this post

It's no longer a choice if our lives are ruined! The chemistry in our brains have been altered. One cannot chose to stop feeling rage at every little damn thing or chose to stop forgetting everything! Your arrogant comments are too much for me Jake.

REPLY
@linamend

Of course I asked my primary care physician, my internist, my neurologist, and my psychiatrist. It was an hysterical round-robin of: "That's not my expertise, ask so & so". Losers. All of them. After a bunch of "Tsk, tsk, never heard of that happening to anyone before…" I presented all 4 of them w PubMed literature from NIH (where I worked in 1980s w Anthony Fauci).
That got me nowhere, except for offers to change my Rx….have I mentioned they're LOSERS?!

Jump to this post

I can relate to this. My experience was similar. Very frustrating

REPLY
@sherry47

I can relate to this. My experience was similar. Very frustrating

Jump to this post

Thanks Sherry. So I'm not crazy!

REPLY
@jimhd

Hi @cavegnr1 – Welcome to Connect. I’m sorry you’re having trouble getting off Effexor. Are you starting on Wellbutrin as you taper off Effexor? Are you taking Effexor every other day for a couple of weeks. These are things my doctors have recommended when I’ve been transitioning. Take care of yourself. I’m glad you’re aware of what you’re feeling, and not doing anything like driving that could be dangerous.

Jim

Jump to this post

I was weaned off from 187.5 mg to zero in 4 weeks. I am physically in pain – sweating – trembling- nauseous- aching – when will it end?

REPLY
@jimhd

Hi @cavegnr1 – Welcome to Connect. I’m sorry you’re having trouble getting off Effexor. Are you starting on Wellbutrin as you taper off Effexor? Are you taking Effexor every other day for a couple of weeks. These are things my doctors have recommended when I’ve been transitioning. Take care of yourself. I’m glad you’re aware of what you’re feeling, and not doing anything like driving that could be dangerous.

Jim

Jump to this post

Regretfully I am living in an assisted living facility. I hate it. I've given it my best. After 1 year +. Too restrictive. I am 84 years old – a retired school teacher. I pay to stay here and I am attempting to leave. I want to be able to be independent.

REPLY

weaned myself off venlafaxine and xanax at the same time…very rough few weeks…now I can no longer control my negative feelings towards family and friends….keepng my mouth shut…want little contact with toxic people in my life.

REPLY
@cjf

I was weaned off from 187.5 mg to zero in 4 weeks. I am physically in pain – sweating – trembling- nauseous- aching – when will it end?

Jump to this post

You need to speak to your doctor about maybe reinstating at a dose that makes you comfortable and then tapering very very slowly from that dose. Tapering very slowly helps a lot.

REPLY
@cjf

I was weaned off from 187.5 mg to zero in 4 weeks. I am physically in pain – sweating – trembling- nauseous- aching – when will it end?

Jump to this post

You have to go back on a small dose. Tapering needs to be MUCH slower

REPLY
@sherry47

You have to go back on a small dose. Tapering needs to be MUCH slower

Jump to this post

Thank you very much. I think I need another doctor.

REPLY
Please sign in or register to post a reply.